# SDR AU510001455

- Difficulty date: December 12, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Boeing 747438
- System (JASC): 2170 · Humidity Control System
- Part: Seal
- Part number: M01AC0101091
- Condition: Failed
- Location: Motor
- Part time: 27,618 hours
- Component: Humidifier
- Component part number: M01AB0101
- Stage of operation: CR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(AUS) SMOKE ODOR ON FLIGHT DECK. ODOR DISAPPEARED WHEN THE HUMIDIFIER WAS TURNED OFF. WORKSHOP INVESTIGATION FOUND THAT BOTH BALL BEARINGS IN THE HUMIDIFIER ELECTRIC MOTOR ASSEMBLY PNO M01AB0101-101 HAD COLLAPSED. THIS RESULTED IN THE MOTOR ROTOR RUBBING ONTO THE MOTOR STATOR LEADING TO THE HEATING UP OF THE WINDINGS RESULTING IN THE ODOR. THE CAUSE OF THE COLLAPSED BEARINGS HAS BEEN ATTRIBUTED TO A FAULTY ROTATING LIP SEAL PNO M01AC0101-091 WHICH ALLOWED THE INGRESS OF WATER INTO THE UPPER AND LOWER BEARING LOCATION. SEE ATTACHMENT FOR INVESTIGATION DETAILS.(OTHER CAUSE: MATERIAL ) (CASA# 510001455)
